Muscle Pain

Does the muscle pain & the feeling of total weakness improve quickly after Levo if increased ? I have other symptoms (High Blood pressure , dry eyes , weight gain , acid issues, anxiety , sleep issues ) but the weakness bothers me most. I am only 52 and feel old and weary having battled this for 7 years . I am only on 50mg of levo but doc has always refused to treat me above borderline - I sent her some stuff from here last week and she's asked to see me to discuss Levo increase ( finally !!!).

Results 2 weeks ago :

T4 11.1 ( 12-22)

T3 3.4 ( 3.1 - 6.8 )

TSH 1.62 ( 0.27 - 4.2)

She's also run a lot of bloodwork to check Vitamins and minerals too - will get them today - I am dreading being fobbed off again as have had these results or similar for 7 years and just feel I add a new symptom very few months .

Two other things - can I exercise with low T3 ? how does it affect it ?

and I have never tested my Cholesterol which I believe is affected by too by low T3 ?

Sorry for long post - any help / advise before docs would be helpful x

6 Replies

oldestnewest
  • Hi, when you have dose increase i Have found it takes about 4 weeks to feel any benefit and 6 weeks+ for full benefits, I'm not surprised you don't feel well your t3/t4 are very low in range and tsh is a bit on high side. 50mcg is a small dose which most people start on. I presume you sent her the pulse article by dr toft that's what got me my increase my gp couldn't argue with what's down in black and white by eminent endocrinologist.i wouldn't do any hard exercises till you get your levels up a bit as you will deplete t3 you have and feel worse, gentle exercise like yoga or go for walks or swimming is fine if you feel up to it.good luck with gp.

  • Cazza1001,

    Truthfully, nothing to do with thyroid and low vits/minerals improves quickly.

    Your FT4 was below range. Ideally it should be in the upper quadrant >18.0 and your GP should increase dose until it is higher. Your GP should consider secondary hypothyroidism because TSH is low-normal and refer you to endocrinology.

    cks.nice.org.uk/hypothyroid...

    Exercise can deplete T3 and yours is low at the moment. Gentle exercise like walking and swimming are fine and will strengthen weak muscles.

    Supplement magnesium citrate and use magnesium oil spray on aching muscles and take Epsom Salt baths to relax muscles.

  • Thanks Clutter - will update with new results later !

  • I hope your GP listened and you got your increase :)

  • Well - was the longest apt . I've ever had - I just kept showing her the facts from 'here' and asked her to LISTEN and accept that just may be my symptoms were related - she's doubled to 100 levo - only 3 days in and I swear I feel a lot better - way more energy ! she has agreed to get my levels to where I want then rather her borderline targets ! so GREAT news for me ... YAY !

  • that's brilliant :)

You may also like...